1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Opinions - Tips/Tricks for Combating Depression During Kratom Withdrawal/Tapering

Discussion in 'Kratom' started by ellisd, Sep 22, 2011.

  1. ellisd

    ellisd Titanium Member

    Reputation Points:
    219
    Messages:
    179
    Joined:
    Jun 23, 2010
    from Canada
    One of the worse symptoms for some people during Kratom withdrawal/tapering process is the moderate to severe depression that one goes through when trying to quit. I have read through several reports of other peoples challenges but I'm not clear on what people out there do to combat this?

    I know that with a proper diet and exercise, this can improve these symptoms significantly but I know for some that this is easier said than done.

    Does any one have any suggestions or success stories that they would like to share on this subject?

    Does anyone know or would like to take a guess on why some people experience sometimes extreme depression during the process of quitting?

    Just looking for other peoples input on this.
     
  2. GreyPaws

    GreyPaws Palladium Member Donating Member

    Reputation Points:
    1,130
    Messages:
    368
    Joined:
    Jul 1, 2010
    from U.S.A.
    A good regimen of vitamins is always a plus, staying busy, and as you mentioned, exercising regularly. Specifically I have found: L-Tyrosine, 5-HTP, GABA, Fish Oil, and a multivitamin to be a good morning routine.

    A very slow taper usually remedies most of the depression and lack of motivation issues.

    If I was to guess at the cause, I would certainly say the frequency of use as well as total amount used per dose makes a big difference on the outcome. It may be related to the down regulation of dopamine, although I cant currently find anything concrete to back that up with.
     
  3. littleonion

    littleonion Silver Member

    Reputation Points:
    57
    Messages:
    20
    Joined:
    Apr 1, 2010
    from U.K.
    My pygmy goat seconds the advice of GreyPaws and adds, that he has found a vitamin B complex pill in the morning helps slightly with energy levels (especially for ladies).

    A nose dive in dopamine and serotonin levels is the goats idea of the cause of this depression, and understands how difficult it can be to deal with. (A good cry is sometimes a useful release.) It's suggested that dopamine levels are linked to restless leg syndrome which is also a symptom of kratom withdrawal so it's likely that any way you can find to increase your dopamine levels may help.

    Dopamine is derived from the amino acid tyrosine so eating foods rich in this may help. (Unless you are on meds that require the lowering of this in your diet, some older style anti-depressants require this.)

    Some foods rich in tyrosine are ; almonds, avocados, bananas, dairy products, lima beans, pumpkin seeds, and sesame seeds.
    Because dopamine is easily oxidized try to eat lots of fruit and veg too in order to increase your anti-oxidant intake.

    Sugar and fat can cause low dopamine so avoid these if you can.

    Also, there are supplements you can buy that claim to support dopamine production, but my goat has no knowledge of how effective these may be.

    Depression can really zap you, so having coping mechanisms for when it strikes is best, anything that keeps your mind and/or body busy is useful.

    Goat understands how difficult it can be to cope and doing anything can be really hard, but remember it's only temporary and that terrible state WILL pass, and then you'll forget how awful it was.

    :)
     
  4. littleonion

    littleonion Silver Member

    Reputation Points:
    57
    Messages:
    20
    Joined:
    Apr 1, 2010
    from U.K.
    Thanks for the banana tip, I didn't know that! I love bananas too, so it's something I will gladly try next time my body is ready for sleep but my legs and arms want to go jogging!
     
  5. Descartesx

    Descartesx Silver Member

    Reputation Points:
    226
    Messages:
    224
    Joined:
    Feb 20, 2010
    from U.K.
    Have any swimmers/people found bananas or a potassium supplement to have helped with the restless-leg syndrome of withdrawal? Also, is there anything somebody could reccomend for the horrible achey knees that my pet fox seems to get in the worst stages?
    My fox has been trying to find literature on potassium in treating RLS during opiod withdrawals but has not come up with anything, as of yet.

    If one has the money, my fox has found that a decent extract of kava root and kratom (weighed properly) have worked wonders for alleviating the symptoms of the worst WD. However, my Fox wishes to keep it's body as opiod-free as possible, so as not to prolong the WDs.

    Noo-tropics such as sulbutiamine and phenotropil have been a magnificent help in reducing the feelings of malaise and depression (energy vacuum) that opiod WD's appear to prolong and create. It's worth looking into, though there is not many reports of people trying this so if one would want to try this, then do so at their own financial risk- it may not be worth using money that could be better spent on other remedies, should this not work for you. Though my fox has experienced a great deal of relief, especially during the post-acute stages of withdrawal.